MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51798
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report and determined there were several cracks in the catheter.The balloon was lubricated and attempted to be advanced through the endoscope.Due to the presence of cracks in the catheter, difficulty was experienced during advancement through the endoscope.A ring gauge test was performed for the proximal and distal balloon joints and both joints passed the test.A visual examination showed several cracks and kinks in the catheter.Cracks were observed 55 cm, 63.7 cm, 74 cm, 798 cm, 82 cm, 113.3 cm, 131.2 cm, 140 cm, 149.8 cm, 158.5 cm, 169.1 cm, 177 cm, 209.5 cm, 218.7 cm and a kink was observed 67 cm from the distal end.It was also observed that the blue switch and clear adapter located at the proximal end of the balloon were missing and not included in the return.The pre-loaded wire guide was included in the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.A meeting was held with members of production.In the meeting it was concluded the balloon had been manufactured to specification and the difficulty with advancement was a result of cracks in the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook hercules 3 stage wire guided balloon esophageal-pyloric-colonic.The device would not feed through the endoscope.There was no reportable information at this time.The device was evaluated on 08-apr-2019.The blue catheter was broken.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8569677
Report Number1037905-2019-00230
Device Sequence Number2191932
Product Code KNQ
UDI-Device Identifier00827002517981
UDI-Public(01)00827002517981(17)210205(10)W4027718
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberG51798
Device Catalogue NumberHBD-W-18-19-20
Device Lot NumberW4027718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1